Basilar Migraine

CLICK TO RATE 
  • Author
    Posts
  • #40467
    Profile Photo
    Editorial Team
    Participant

    Welcome to the Basilar Migraine Forum

  • #42482
    Profile Photo
    Sandy
    Participant

    Hi Tiffany!! Yes, I have basilar migarines. How often do you get them? I get about 10 a month give or take & I just started topamax. Have you ever tried it?

  • #56294
    Profile Photo
    perrinnn
    Participant

    I have had the symptoms of Basilar type Migraines for about 5 years. It took forever to rule out other disorders. At first they happened many times a week and came on without much warning (I also lose memory a few minutes before I pass out) so I was hitting my head a lot. They tried seraquil, and other psychiatric drugs. I had an adverse reaction on the psych drugs and ended up in the hospital twice for suicide attempts (due to the drugs) Obviously I stopped the Neuronton and other drugs that alter my perception of reality. Finally I started Verapamil a calcium blocker I think. My attacks went from many a week to about 5 per month. I can lay down most of the time now without hitting my head. I also vomit while unconscious so I have trained myself to lay facing down and to the side. I have mini headaches a lot but they are not the kind that make me cry like a little baby. I take hydrocodone for the mild pain and Delaudid for the major attacks. I would love to hear if anyone has had more success with other less addictive medications that are not psych meds. Also any coping with nausea and disorientation would be great. I currently am on promethazine for nausea but over time it causes permanent shakes. (I would love to avoid that) Also I take alka-seltzer which helps a lot.

  • #56296
    Profile Photo
    perrinnn
    Participant

    Sandy, topamax is in the same class as the ones that made me suicidal. Gabapentin (marketed as Neurontin)Lamotrigine (marketed as Lamictal) It does not happen with every patient but I seem to get the rare crap. Here is a link to the FDA that I should have read. http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm074939.htm I sincerely hope it works for you. Please pay close attention to your mood and thoughts. My warning signs were a zombie like motion without emotions except anger and frustration. I felt isolated and misunderstood. My relationships were greatly affected. So if you find this happening it could be the medication.

You must be logged in to reply to this topic.

advertisement